Alert archive / Arkansas / River Flood Warnings in 2014

River Flood Warning 4, NWS Shreveport, LA

March 17, 2014Columbia County, Arkansas; Webster Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Mar 17, 2014, 2:59 PM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Mar 17, 2014, 5:00 PM CDT. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Mar 17, 2014, 2:59 PM CDT (19:59 UTC)
In effect from
Mar 17, 2014, 5:00 PM CDT
Expired
Mar 25, 2014, 9:57 AM CDT
In force
8 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1).

Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS44 KSHV 171959
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT MON MAR 17 2014

ARC027-LAC119-181959-
/O.NEW.KSHV.FL.W.0004.140317T2200Z-140321T1000Z/
/SPHL1.1.ER.140317T2200Z.140319T0600Z.140320T1600Z.NO/
259 PM CDT MON MAR 17 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BAYOU DORCHEAT NEAR SPRINGHILL.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM MONDAY THE STAGE WAS 10.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
6 follow-up statements
803 
WGUS84 KSHV 181449
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT TUE MAR 18 2014

ARC027-LAC119-191449-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-140322T0600Z/
/SPHL1.1.ER.140317T2030Z.140319T0600Z.140321T1200Z.NO/
949 AM CDT TUE MAR 18 2014

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 900 AM TUESDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 12.0 FEET BY 
  WEDNESDAY MORNING.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING OF BOAT RAMPS.  MOVE 
  LIVESTOCK TO HIGHER GROUND.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
414 
WGUS84 KSHV 191847
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT WED MAR 19 2014

ARC027-LAC119-201847-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-140324T1200Z/
/SPHL1.1.ER.140317T2030Z.140320T1200Z.140323T1800Z.NO/
147 PM CDT WED MAR 19 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 100 PM WEDNESDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  THURSDAY MORNING. THE BAYOU WILL FALL BELOW FLOOD STAGE SUNDAY 
  EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING OF BOAT RAMPS.  MOVE 
  LIVESTOCK TO HIGHER GROUND.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
068 
WGUS84 KSHV 201833
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CDT THU MAR 20 2014

ARC027-LAC119-211833-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-140325T1800Z/
/SPHL1.1.ER.140317T2030Z.140320T1800Z.140325T0000Z.NO/
133 PM CDT THU MAR 20 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 100 PM THURSDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET. 
* FORECAST...EXPECT LITTLE CHANGE THROUGH FRIDAY MORNING AS BAYOU
  DORCHEAT CRESTS NEAR 12.5 FEET.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING OF BOAT RAMPS.  MOVE 
  LIVESTOCK TO HIGHER GROUND.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
774 
WGUS84 KSHV 211915
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT FRI MAR 21 2014

ARC027-LAC119-221915-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-140326T2000Z/
/SPHL1.1.ER.140317T2030Z.140321T1015Z.140326T0200Z.NO/
215 PM CDT FRI MAR 21 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 100 PM FRIDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY.  ALSO BAYOU DORCHEAT CRESTED NEAR 12.6 FEET DURING
  LATE THURSDAY.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING OF BOAT RAMPS.  MOVE 
  LIVESTOCK TO HIGHER GROUND.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
756 
WGUS84 KSHV 231353
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT SUN MAR 23 2014

ARC027-LAC119-241353-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.140317T2030Z.140321T1015Z.000000T0000Z.NO/
853 AM CDT SUN MAR 23 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL LOUISIANA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO A STAGE OF 11.6 FEET 
  BY MONDAY MORNING.
* IMPACT...AT 11.0 FEET...EXPECT MINOR LOWLAND FLOODING.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$
971 
WGUS84 KSHV 251457
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT TUE MAR 25 2014

ARC027-LAC119-251527-
/O.CAN.KSHV.FL.W.0004.000000T0000Z-140325T1457Z/
/SPHL1.1.ER.140317T2030Z.140321T1015Z.140324T1845Z.NO/
957 AM CDT TUE MAR 25 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BAYOU DORCHEAT NEAR SPRINGHILL.
* AT  9:00 AM TUESDAY THE STAGE WAS 10.3 FEET. 
* FELL BELOW FLOOD STAGE AT  1:45 PM MONDAY.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.9 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 11.0 FEET...EXPECT MINOR LOWLAND FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 1:27 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 17, 1:27 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CDT MON MAR 17 2014

.DISCUSSION...
RESENT ZONES TO REMOVE ANY MORNING WORDING OF CLOUDS OR WIND SHIFTS./VII/

&&

.PREV DISCUSSION... /ISSUED 1158 AM CDT MON MAR 17 2014/

AVIATION...
FOR THE 24 HOUR TAF PERIOD ENDING AT 18/18Z...MVFR CIGS WILL
SLOWLY CLEAR FROM NORTHWEST TO SOUTHEAST TODAY WITH ALL AREAS VFR
BY 21Z. CLEAR SKIES EXPECTED THROUGH THE REMAINDER OF THE TAF
PERIOD WITH NO VISIBILITY RESTRICTIONS. NORTHERLY SURFACE WIND
TODAY TO BECOME LIGHT AND VARIABLE TONIGHT. WINDY CONDITIONS
EXPECTED ACROSS EAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST
ARKANSAS ON TUESDAY WITH SOUTH WINDS INCREASING TO 20 KNOTS WITH
HIGHER GUSTS. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  40  74  44  68 /  10   0  10  10  10
MLU  52  37  70  46  67 /  10   0  10  10  10
DEQ  55  34  71  35  66 /  10   0  10  10  10
TXK  53  40  72  42  66 /  10   0  10  10  10
ELD  51  36  71  41  66 /  10   0  10  10  10
TYR  60  42  74  43  67 /  10   0  10  10  10
GGG  58  41  74  42  67 /  10   0  10  10  10
LFK  60  40  75  47  69 /  10   0  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 17, 11:58 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT MON MAR 17 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1158 AM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL RETURN LATE FRIDAY NIGHT THROUGH SATURDAY
AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:17 PM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more28 hr

Nearby

River Flood Warnings in Arkansas, 2014River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.